Alert archive / Georgia / River Flood Warnings in 2018

River Flood Warning 17, NWS Charleston, SC

November 20, 2018Tattnall County, Toombs County, Georgia

NWS Charleston, SC issued this river flood warning at Nov 20, 2018, 10:46 AM EST for Tattnall County, Toombs County, Georgia. It took effect at Nov 21, 2018, 7:00 AM EST. It was in force for 61 hr.

The area

The outline as issued.

The facts

Issued
Nov 20, 2018, 10:46 AM EST (15:46 UTC)
In effect from
Nov 21, 2018, 7:00 AM EST
Expired
Nov 23, 2018, 8:16 PM EST
In force
61 hr
Issued by
NWS Charleston, SC
Area
Storm-based polygon
Flood severity
Minor

Counties Tattnall County, GA, Toombs County, GA

The radar

The Charleston,SC radar (KCLX), 126 km from the middle of the area, began a volume at 15:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Ohoopee River near Reidsville (REDG1).

Action stage
10 ft
Minor stage
11 ft
Moderate stage
16 ft
Major stage
20 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02225500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

177 
WGUS42 KCHS 201546
FLWCHS

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Charleston SC
1046 AM EST Tue Nov 20 2018

GAC267-279-211545-
/O.NEW.KCHS.FL.W.0017.181121T1200Z-000000T0000Z/
/REDG1.1.ER.181121T1200Z.181122T1200Z.000000T0000Z.NO/
1046 AM EST Tue Nov 20 2018

The National Weather Service in Charleston has issued a 

* Flood Warning for 
  The Ohoopee River near Reidsville.
* From Wednesday morning until further notice.
* At 10 AM Tuesday the stage was 10.7 feet.
* Flood stage is 11.0 feet.
* Minor flooding is forecast.
* Forecast, the river will rise above flood stage by Wednesday morning and continue 
  to rise to near 11.4 feet by Thursday morning.
* At 11.0 feet, water enters the back yards of some homes in the Joy 
  Bluff community.

&&

LAT...LON 3216 8225 3217 8217 3205 8212 3190 8207
          3192 8217 3204 8221         

$$
7 follow-up statements
761 
WGUS82 KCHS 210208
FLSCHS

Flood Statement
National Weather Service Charleston SC
908 PM EST Tue Nov 20 2018

SCC015-043-089-220207-
/O.CON.KCHS.FL.W.0015.000000T0000Z-000000T0000Z/
/JAMS1.1.ER.181114T0107Z.181122T0000Z.000000T0000Z.NO/
908 PM EST Tue Nov 20 2018

The Flood Warning continues for
  The Santee River near Jamestown.
* At 8 PM Tuesday the stage was 14.8 feet.
* Flood stage is 10.0 feet.
* Minor flooding is occurring.
* Forecast, the river will rise to near 15.8 feet by Wednesday 
  evening then begin a slow fall.
* At 16.0 feet, water surrounds the residence at the end of Harris 
  Landing Road and the adjacent boat ramp is inaccessible.

&&

LAT...LON 3347 8002 3354 7998 3325 7937 3321 7938
          3320 7951 3329 7976         

$$

GAC033-107-165-220207-
/O.EXT.KCHS.FL.W.0016.000000T0000Z-181123T1200Z/
/MDVG1.1.ER.181120T0737Z.181121T0116Z.181123T0000Z.NO/
908 PM EST Tue Nov 20 2018

The Flood Warning continues for
  The Ogeechee River at Midville.
* At 8 PM Tuesday the stage was 6.7 feet.
* Flood stage is 6.0 feet.
* Minor flooding is occurring.
* Forecast, the river is cresting and is expected to drop below 
  flood stage Thursday evening.
* At 6.0 feet, the access road into the River Bluff in Midville 
  floods. The lower portion of Johnson Road near Herndon is also 
  flooded.

&&

LAT...LON 3279 8231 3286 8227 3284 8211 3281 8193
          3275 8198 3276 8212         

$$

GAC267-279-220207-
/O.EXT.KCHS.FL.W.0017.181121T1800Z-181124T0000Z/
/REDG1.1.ER.181121T1800Z.181123T0000Z.181123T1200Z.NO/
908 PM EST Tue Nov 20 2018

The Flood Warning continues for
  The Ohoopee River near Reidsville.
* At 8 PM Tuesday the stage was 10.8 feet.
* Flood stage is 11.0 feet.
* Minor flooding is forecast.
* Forecast, rise above flood stage by early Wednesday afternoon and 
  continue to rise to near 11.2 feet by Thursday evening. The river 
  will fall below flood stage by Friday morning.
* At 11.0 feet, water enters the back yards of some homes in the Joy 
  Bluff community.

&&

LAT...LON 3216 8225 3217 8217 3205 8212 3190 8207
          3192 8217 3204 8221         

$$
765 
WGUS82 KCHS 211510
FLSCHS

Flood Statement
National Weather Service Charleston SC
1010 AM EST Wed Nov 21 2018

SCC015-043-089-221510-
/O.CON.KCHS.FL.W.0015.000000T0000Z-000000T0000Z/
/JAMS1.1.ER.181114T0107Z.181122T0600Z.000000T0000Z.NO/
1010 AM EST Wed Nov 21 2018

The Flood Warning continues for
  The Santee River near Jamestown.
* At 9 AM Wednesday the stage was 15.0 feet.
* Flood stage is 10.0 feet.
* Minor flooding is occurring.
* Forecast, the river will rise to near 15.4 feet by early Thursday 
  morning then begin a slow fall.
* At 16.0 feet, water surrounds the residence at the end of Harris 
  Landing Road and the adjacent boat ramp is inaccessible.

&&

LAT...LON 3347 8002 3354 7998 3325 7937 3321 7938
          3320 7951 3329 7976         

$$

GAC033-107-165-221510-
/O.EXT.KCHS.FL.W.0016.000000T0000Z-181123T1500Z/
/MDVG1.1.ER.181120T0737Z.181121T0230Z.181123T0300Z.NO/
1010 AM EST Wed Nov 21 2018

The Flood Warning continues for
  The Ogeechee River at Midville.
* At 10 AM Wednesday the stage was 6.6 feet.
* Flood stage is 6.0 feet.
* Minor flooding is occurring.
* Forecast, the river will fall below flood stage Thursday night.
* At 6.0 feet, the access road into the River Bluff in Midville 
  floods. The lower portion of Johnson Road near Herndon is also 
  flooded.

&&

LAT...LON 3279 8231 3286 8227 3284 8211 3281 8193
          3275 8198 3276 8212         

$$

GAC267-279-221510-
/O.EXT.KCHS.FL.W.0017.181122T0000Z-181124T0000Z/
/REDG1.1.ER.181122T0000Z.181122T1800Z.181123T1200Z.NO/
1010 AM EST Wed Nov 21 2018

The Flood Warning continues for
  The Ohoopee River near Reidsville.
* At 9 AM Wednesday the stage was 10.8 feet.
* Flood stage is 11.0 feet.
* Minor flooding is forecast.
* Forecast, the river will rise above flood stage by this evening and continue to 
  rise to near 11.1 feet by early Thursday afternoon. The river will 
  fall below flood stage by Friday morning.
* At 11.0 feet, water enters the back yards of some homes in the Joy 
  Bluff community.

&&

LAT...LON 3216 8225 3217 8217 3205 8212 3190 8207
          3192 8217 3204 8221         

$$
263 
WGUS82 KCHS 220135
FLSCHS


Flood Statement
National Weather Service Charleston SC
835 PM EST Wed Nov 21 2018

SCC015-043-089-230134-
/O.CON.KCHS.FL.W.0015.000000T0000Z-000000T0000Z/
/JAMS1.1.ER.181114T0107Z.181123T0600Z.000000T0000Z.NO/
835 PM EST Wed Nov 21 2018

The Flood Warning continues for
  The Santee River near Jamestown.
* At 7 PM Wednesday the stage was 15.1 feet.
* Flood stage is 10.0 feet.
* Minor flooding is occurring.
* Forecast, the river will rise to near 15.4 feet by early Friday 
  morning then begin a slow fall.
* At 16.0 feet, water surrounds the residence at the end of Harris 
  Landing Road and the adjacent boat ramp is inaccessible.

&&

LAT...LON 3347 8002 3354 7998 3325 7937 3321 7938
          3320 7951 3329 7976         

$$

GAC033-107-165-230134-
/O.EXT.KCHS.FL.W.0016.000000T0000Z-181123T1200Z/
/MDVG1.1.ER.181120T0737Z.181121T0230Z.181123T0000Z.NO/
835 PM EST Wed Nov 21 2018

The Flood Warning continues for
  The Ogeechee River at Midville.
* At 8 PM Wednesday the stage was 6.4 feet.
* Flood stage is 6.0 feet.
* Minor flooding is occurring.
* Forecast, the river is expected to drop below flood stage Thursday 
  evening.
* At 6.0 feet, the access road into the River Bluff in Midville 
  floods. The lower portion of Johnson Road near Herndon is also 
  flooded.

&&

LAT...LON 3279 8231 3286 8227 3284 8211 3281 8193
          3275 8198 3276 8212         

$$

GAC267-279-230134-
/O.EXT.KCHS.FL.W.0017.000000T0000Z-181123T1800Z/
/REDG1.1.ER.181122T1200Z.181122T1200Z.181123T0600Z.NO/
835 PM EST Wed Nov 21 2018

The Flood Warning continues for
  The Ohoopee River near Reidsville.
* At 8 PM Wednesday the stage was 10.9 feet.
* Flood stage is 11.0 feet.
* Forecast, the river is expected to rise to near flood stage 
  Thursday morning.
* At 11.0 feet, water enters the back yards of some homes in the Joy 
  Bluff community.

&&

LAT...LON 3216 8225 3217 8217 3205 8212 3190 8207
          3192 8217 3204 8221         

$$
720 
WGUS82 KCHS 221347
FLSCHS

Flood Statement
National Weather Service Charleston SC
847 AM EST Thu Nov 22 2018

SCC015-043-089-231347-
/O.CON.KCHS.FL.W.0015.000000T0000Z-000000T0000Z/
/JAMS1.1.ER.181114T0107Z.181122T1800Z.000000T0000Z.NO/
847 AM EST Thu Nov 22 2018

The Flood Warning continues for
  The Santee River near Jamestown.
* At 7 AM Thursday the stage was 15.2 feet.
* Flood stage is 10.0 feet.
* Minor flooding is occurring.
* Forecast, the river will rise to near 15.3 feet by this afternoon 
  then begin a slow fall.
* At 16.0 feet, water surrounds the residence at the end of Harris 
  Landing Road and the adjacent boat ramp is inaccessible.

&&

LAT...LON 3347 8002 3354 7998 3325 7937 3321 7938
          3320 7951 3329 7976         

$$

GAC033-107-165-230600-
/O.EXT.KCHS.FL.W.0016.000000T0000Z-181123T0600Z/
/MDVG1.1.ER.181120T0737Z.181121T0230Z.181122T1800Z.NO/
847 AM EST Thu Nov 22 2018

The Flood Warning continues for
  The Ogeechee River at Midville.
* At 8 AM Thursday the stage was 6.1 feet.
* Flood stage is 6.0 feet.
* Forecast, the river is expected to drop below flood stage this 
  afternoon.
* At 6.0 feet, the access road into the River Bluff in Midville 
  floods. The lower portion of Johnson Road near Herndon is also 
  flooded.

&&

LAT...LON 3279 8231 3286 8227 3284 8211 3281 8193
          3275 8198 3276 8212         

$$

GAC267-279-231347-
/O.CON.KCHS.FL.W.0017.000000T0000Z-181123T1800Z/
/REDG1.1.ER.181122T1015Z.181122T1300Z.181123T0600Z.NO/
847 AM EST Thu Nov 22 2018

The Flood Warning continues for
  The Ohoopee River near Reidsville.
* At 8 AM Thursday the stage was 11.0 feet.
* Flood stage is 11.0 feet.
* Forecast, the river is expected to drop below flood stage early 
  Friday morning.
* At 11.0 feet, water enters the back yards of some homes in the Joy 
  Bluff community.

&&

LAT...LON 3216 8225 3217 8217 3205 8212 3190 8207
          3192 8217 3204 8221         

$$
211 
WGUS82 KCHS 230230
FLSCHS


Flood Statement
National Weather Service Charleston SC
930 PM EST Thu Nov 22 2018

SCC015-043-089-240229-
/O.CON.KCHS.FL.W.0015.000000T0000Z-000000T0000Z/
/JAMS1.1.ER.181114T0107Z.181123T0600Z.000000T0000Z.NO/
930 PM EST Thu Nov 22 2018

The Flood Warning continues for
  The Santee River near Jamestown.
* At 8 PM Thursday the stage was 15.3 feet.
* Flood stage is 10.0 feet.
* Minor flooding is occurring.
* Forecast, the river will rise to near 15.4 feet by early Friday 
  morning then begin a slow fall.
* At 16.0 feet, water surrounds the residence at the end of Harris 
  Landing Road and the adjacent boat ramp is inaccessible.

&&

LAT...LON 3347 8002 3354 7998 3325 7937 3321 7938
          3320 7951 3329 7976         

$$

GAC267-279-240229-
/O.EXT.KCHS.FL.W.0017.000000T0000Z-181124T0600Z/
/REDG1.1.ER.181122T1015Z.181123T0200Z.181123T1800Z.NO/
930 PM EST Thu Nov 22 2018

The Flood Warning continues for
  The Ohoopee River near Reidsville.
* At 9 PM Thursday the stage was 11.1 feet.
* Flood stage is 11.0 feet.
* Minor flooding is occurring.
* Forecast, the river is expected to drop below flood stage early 
  Friday afternoon.
* At 11.0 feet, water enters the back yards of some homes in the Joy 
  Bluff community.

&&

LAT...LON 3216 8225 3217 8217 3205 8212 3190 8207
          3192 8217 3204 8221         

$$
553 
WGUS82 KCHS 231437
FLSCHS


Flood Statement
National Weather Service Charleston SC
937 AM EST Fri Nov 23 2018

SCC015-043-089-241436-
/O.CON.KCHS.FL.W.0015.000000T0000Z-000000T0000Z/
/JAMS1.1.ER.181114T0107Z.181124T0600Z.000000T0000Z.NO/
937 AM EST Fri Nov 23 2018

The Flood Warning continues for
  The Santee River near Jamestown.
* At 7 AM Friday the stage was 15.4 feet.
* Flood stage is 10.0 feet.
* Minor flooding is occurring.
* Forecast, the river will rise to near 15.6 feet by early Saturday 
  morning then begin a slow fall.
* At 16.0 feet, water surrounds the residence at the end of Harris 
  Landing Road and the adjacent boat ramp is inaccessible.

&&

LAT...LON 3347 8002 3354 7998 3325 7937 3321 7938
          3320 7951 3329 7976         

$$

GAC267-279-240600-
/O.CON.KCHS.FL.W.0017.000000T0000Z-181124T0600Z/
/REDG1.1.ER.181122T1015Z.181123T0700Z.181123T1800Z.NO/
937 AM EST Fri Nov 23 2018

The Flood Warning continues for
  The Ohoopee River near Reidsville.
* At 8 AM Friday the stage was 11.1 feet.
* Flood stage is 11.0 feet.
* Forecast, the river is expected to drop below flood stage this 
  afternoon.
* At 11.0 feet, water enters the back yards of some homes in the Joy 
  Bluff community.

&&

LAT...LON 3216 8225 3217 8217 3205 8212 3190 8207
          3192 8217 3204 8221         

$$
522 
WGUS82 KCHS 240116
FLSCHS

Flood Statement
National Weather Service Charleston SC
816 PM EST Fri Nov 23 2018

SCC015-043-089-250116-
/O.CON.KCHS.FL.W.0015.000000T0000Z-000000T0000Z/
/JAMS1.1.ER.181114T0107Z.181124T1200Z.000000T0000Z.NO/
816 PM EST Fri Nov 23 2018

The Flood Warning continues for
  The Santee River near Jamestown.
* At 7 PM Friday the stage was 15.7 feet.
* Flood stage is 10.0 feet.
* Minor flooding is occurring.
* Forecast, the river will rise to near 15.8 feet by Saturday morning
  then begin a slow fall.
* At 16.0 feet, water surrounds the residence at the end of Harris 
  Landing Road and the adjacent boat ramp is inaccessible.

&&

LAT...LON 3347 8002 3354 7998 3325 7937 3321 7938
          3320 7951 3329 7976         

$$

GAC267-279-240146-
/O.CAN.KCHS.FL.W.0017.000000T0000Z-181124T0600Z/
/REDG1.1.ER.181122T1015Z.181123T0700Z.181123T1900Z.NO/
816 PM EST Fri Nov 23 2018

The Flood Warning is cancelled for
  The Ohoopee River near Reidsville.
* At 7 PM Friday the stage was 10.9 feet.
* Flood stage is 11.0 feet.
* Fell below flood stage at 2 PM Friday.
* Forecast, the river will continue to fall to 9.8 feet by Sunday 
  morning.
* At 11.0 feet, water enters the back yards of some homes in the Joy 
  Bluff community.

&&

LAT...LON 3216 8225 3217 8217 3205 8212 3190 8207
          3192 8217 3204 8221         

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this river flood warning went out at Nov 20, 9:59 AM EST, 47 minutes earlier.

Area forecast discussion, Nov 20, 9:59 AM EST, 47 minutes before
Area Forecast Discussion
National Weather Service Charleston SC
959 AM EST Tue Nov 20 2018

.SYNOPSIS...
A cold front will move through late today, followed by high
pressure that will prevail into late week. An area of low
pressure will move through the region this weekend, resulting in
unsettled weather.

&&

.NEAR TERM /THROUGH TONIGHT/...
Late this morning: No real change to the forecast thinking for
today. A cold front continues to approach from the west and
radar imagery shows isolated light showers developing across
portions of Georgia and the Carolinas. A few surface
observations have reported light rain, and it appears that
isolated areas could see a hundredth or two of rain. Added a
tier of slight chances to the forecast from around Jenkins and
Screven to Berkeley counties. The only other change of note was
to cool high temperatures a few degrees. Cloud cover is solid
with minimal insolation. Current temperatures are in the upper
50s with a few 60s out there. So, upper 60s are still possible
along the coast, but the forecast definitely needed a downward
trend.

Tonight: As the front moves into the Atlantic, cooler air will
begin to advance into the area, as skies clear and winds veer
around to the NW and N. However, a post-frontal trough will
delay the colder air until after midnight, when that trough
pulls south of the area, and high pressure builds in from the
west and northwest. Lows will be a solid 8-12F colder than they
were this morning.

&&

.SHORT TERM /WEDNESDAY THROUGH FRIDAY/...
Dry high pressure will dominate local conditions through
Thursday. Though a mid/upper level shortwave trough likely
crossing over the forecast area Thursday will lead to increased
cloud cover, prognosed moisture levels are likely too low for
measurable precipitation to occur. By late Friday morning, high
pressure will become increasingly wedge-like as weak coastal
troughing develops and low pressure approaches the region from
the west/southwest. Flow will turn more onshore through Friday,
bringing additional moisture into the area ahead of the
approaching low. While some precipitation over land zones will
be possible during the day Friday, the latest model guidance
shows increased alignment with shortwave ridging overhead. The
bulk of activity should occur over marine zones, dependent on
the intensity and location of the coastal trough.

&&

.LONG TERM /FRIDAY NIGHT THROUGH MONDAY/...
Model agreement over the last several runs has improved and
areas of precipitation will begin to overspread the forecast
area from the south/east Friday night into Saturday as low
pressure approaches. While a fair bit of uncertainty continues,
some improvement in conditions is looking possible Sunday as the
leading low pulls away from the area while a stronger trough
upstream begins to dig towards the southeast, inducing shortwave
ridging over the region. This additional, stronger low pressure
system looks to cross nearby Monday into Tuesday while parent
troughing possibly becomes more negatively tilted. While the
best forcing looks to remain inland of the forecast area,
unsettled conditions could continue into early next week.

&&

.AVIATION /15Z TUESDAY THROUGH SATURDAY/...
VFR ceilings will prevail through the day in advance of a cold
front that passes through late in the day. There could be a few
very light showers at or near the terminals into the afternoon,
but no impacts will occur.

Extended Aviation Outlook: VFR conditions are expected to
prevail at both terminals into late week. Flight restrictions
will be possible this weekend as low pressure moves nearby.

&&

.MARINE...
For today and tonight: A cold front will draw nearer to the
local waters this afternoon, steadily moving through this
evening, then gives way to continental high pressure centered
near the ArkLaTex region. Westerly winds will be as high as
10-15 kt today, shifting to the NW at similar speeds early
tonight, then with increasing cold advection overnight we expect
N or N-NE winds as high as 13-18 kt and gusty. Seas will
average 2-4 ft through the entire period.

Wednesday through Sunday: Behind a departing cold front, winds
will veer north to northeast by Wednesday afternoon, generally
averaging 10-15 knots with seas ranging 2 to 4 feet. A
tightening surface pressure gradient beginning Thursday will
lead to building winds and seas. Small Craft Advisories will
likely be needed beginning Thursday afternoon and then
continuing into at least the weekend as low pressure affects the
southeast.

&&

.TIDES/COASTAL FLOODING...
Strong and gusty northeast winds could combine with
astronomical influences to produce elevated tides late this week
into the weekend. Primarily along the South Carolina coast, the
Friday morning high tide looks most susceptible to reaching
shallow to moderate coastal flooding criteria, as surface winds
will then veer southwest into Saturday, providing some
mitigation for subsequent tides.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...None.
SC...None.
MARINE...None.

&&

NEAR TERM...BSH
SHORT TERM...JMC
LONG TERM...JMC
AVIATION...33/JMC
MARINE...33/JMC
TIDES/COASTAL FLOODING...
Hazardous weather outlook, Nov 20, 4:05 AM EST, 6 hours 41 minutes before
Hazardous Weather Outlook
National Weather Service Charleston SC
405 AM EST Tue Nov 20 2018

AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040-
042>045-047>052-210915-
Charleston Harbor-
Waters from South Santee River to Edisto Beach SC out 20 NM-
Waters from Edisto Beach SC to Savannah GA out 20 NM-
Waters from Savannah GA to Altamaha Sound GA out 20 NM, including
Grays Reef National Marine Sanctuary-
Waters from Savannah GA to Altamaha Sound GA extending from 20 to
60 NM-Jenkins-Screven-Candler-Bulloch-Effingham-Tattnall-Evans-
Inland Bryan-Coastal Bryan-Inland Chatham-Coastal Chatham-Long-
Inland Liberty-Coastal Liberty-Inland McIntosh-Coastal McIntosh-
Allendale-Hampton-Inland Colleton-Dorchester-Inland Berkeley-
Inland Jasper-Beaufort-Coastal Colleton-Charleston-Coastal Jasper-
Tidal Berkeley-
405 AM EST Tue Nov 20 2018

This Hazardous Weather Outlook is for Atlantic coastal waters,
southeast Georgia and southeast South Carolina.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter assistance is not anticipated at this time.

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 20, 6:27 AM ESTRiver Flood WarningCHSBurke, Emanuel, Jenkins59 hr

Nearby

River Flood Warnings in Georgia, 2018Every river flood warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.